Alert archive / Maryland / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 229, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Sep 1, 2021, 7:29 PM EDT for Somerset County, Wicomico County, Worcester County, Maryland. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2021, 7:29 PM EDT (23:29 UTC)
- Expired
- Sep 1, 2021, 8:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Somerset County, MD, Wicomico County, MD, Worcester County, MD
The radar
The Dover AFB radar (KDOX), 70 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 1, 11:46 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
166
WUUS51 KAKQ 012329
SVRAKQ
MDC039-045-047-020015-
/O.NEW.KAKQ.SV.W.0229.210901T2329Z-210902T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
729 PM EDT Wed Sep 1 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Northeastern Somerset County in southeastern Maryland...
Southeastern Wicomico County in southeastern Maryland...
Northwestern Worcester County in southeastern Maryland...
* Until 815 PM EDT.
* At 728 PM EDT, a severe thunderstorm was located near University Of
Maryland Eastern Shore, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* This severe thunderstorm will be near...
Fruitland and Salisbury University around 740 PM EDT.
Salisbury around 745 PM EDT.
Parsonsburg around 755 PM EDT.
Ocean Pines around 815 PM EDT.
Other locations impacted by this severe thunderstorm include Bishop,
Salisbury-Wicomico, Cokesbury, Bishopville, Eden, Willards, Lakewood,
Longridge, Chesapeake Heights and Pittsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EDT for southeastern
Maryland.
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
A Tornado Watch remains in effect until 900 PM EDT for southeastern
Maryland.
&&
LAT...LON 3804 7565 3803 7566 3821 7578 3845 7550
3845 7506
TIME...MOT...LOC 2328Z 226DEG 32KT 3821 7563
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRD2 follow-up statements
272
WWUS51 KAKQ 012353
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
753 PM EDT Wed Sep 1 2021
MDC039-020003-
/O.CAN.KAKQ.SV.W.0229.000000T0000Z-210902T0015Z/
Somerset MD-
753 PM EDT Wed Sep 1 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SOMERSET COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has
moved out of the warned area. Therefore, the warning has been
cancelled.
A Tornado Watch remains in effect until 900 PM EDT for southeastern
Maryland.
LAT...LON 3830 7552 3838 7558 3845 7550 3845 7506
3817 7548
TIME...MOT...LOC 2353Z 226DEG 32KT 3837 7542
$$
MDC045-047-020015-
/O.CON.KAKQ.SV.W.0229.000000T0000Z-210902T0015Z/
Wicomico MD-Worcester MD-
753 PM EDT Wed Sep 1 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN WICOMICO AND NORTH CENTRAL WORCESTER COUNTIES...
At 753 PM EDT, a severe thunderstorm was located over Parsonsburg, or
8 miles east of Salisbury, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
This severe storm will be near...
Ocean Pines around 810 PM EDT.
Other locations impacted by this severe thunderstorm include Bishop,
Salisbury-Wicomico, Chesapeake Heights, Bishopville, Pittsville,
Powellville, Showell, Whaleyville, Melson and Whiton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EDT for southeastern
Maryland.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3830 7552 3838 7558 3845 7550 3845 7506
3817 7548
TIME...MOT...LOC 2353Z 226DEG 32KT 3837 7542
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRD480
WWUS51 KAKQ 020010
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
810 PM EDT Wed Sep 1 2021
MDC045-047-020020-
/O.EXP.KAKQ.SV.W.0229.000000T0000Z-210902T0015Z/
Wicomico MD-Worcester MD-
810 PM EDT Wed Sep 1 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WICOMICO AND
NORTH CENTRAL WORCESTER COUNTIES WILL EXPIRE AT 815 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Tornado Watch remains in effect until 900 PM EDT for southeastern
Maryland.
LAT...LON 3830 7552 3838 7558 3845 7550 3845 7506
3817 7548
TIME...MOT...LOC 0010Z 226DEG 32KT 3847 7529
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 4:31 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Sep 1, 4:31 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
431 PM EDT Wed Sep 1 2021
.SYNOPSIS...
The remnant low of Ida will track by north of the local area
this evening then push off the coast tonight. High pressure
builds in from the north Thursday through Saturday. A weak front
crosses the mid-Atlantic region late Sunday.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 430 PM EDT Wednesday...
Will be cancelling TOR watch shortly for most of the I 95
corridor on W...including Northampton and Hertford counties in
VA.
Previous discussion:
Its been an interesting afternoon thus far. Convection certain
less intense overall than back in Ivan (2004). There appears to
be limiting factors for widespread SVR. The remnants of IDA
continue to weaken while opening up tracking by N of the FA.
Also...LCL heights having difficulty lowering below 750-1000 ft
(prefer to have them aob 500 ft for TORs). Right now...the
strongest shear is shifting NE to areas from the nrn neck in VA
to the lower MD ern shore...that will likely be the area to
watch the next couple/few hours. Elsw (esp inland)...overall low
level flow turning more SSW and it will likely be difficult to
sustain any spinning from cells for TORs.
Trough aloft and trailing cold front will be progressing E from
the higher terrain this evening/tonight. Accompanying that will
be an area of SHRAs and psbl embedded (ISOLD) tstms. Winds will
be shifting from SSW to NW (and be gusty) overnight after passage.
Clearing may begin at least over wrn/central VA locations by
late tonight. Lows in the l-m60s W to around 70F along coastal
SE VA-NE NC.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
As of 230 PM EDT Wednesday...
A drier/cooler period of wx for Thu-Sat. Keeping clouds/low CHC PoPs
along the coast early Thu morning...OTW clearing out/becoming mostly
sunny (lastly over coastal SE VA-NE NC) Thu. Gusty NNE winds...highest
at the coast...slowly waning in the afternoon. Mostly clear nights/mostly
sunny days Thu night-Sat. Lows Thu night/Fri night mainly in the m-u50s
along/W of I 95 and interior lower MD ern shore...and the l-m60s elsw.
Highs Fri in the u70s to around 80F...Highs Sat in the l80s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 155 PM EDT Wednesday...
Sfc hi pres drifts farther off the coast Sat night resulting in
the development of a SSW low level flow. A quickly moving cold
front in zonal flow aloft will be crossing the region late Sun
w/ a weak/trailing sfc lo tracking through the Carolinas into
Mon morning. Will continue w/ periods of clouds and lo CHC PoPs.
Dry wx returns for Mon afternoon-Tue w/ temperatures near to just
above seasonal normals. A stronger system in WNW aloft is forecast
to cross the region Tue night or Wed.
Lows Sat night in the l-m60s...except the u60s along the coast.
Highs Sun in the l-m80s. Lows Sun night in the l-m60s W to the
l70s along coastal SE VA-NE NC. Highs Mon in the l-m80s N to the
m-u80s S. Lows Mon night in the l60s W to the l70s along
coastal SE VA-NE NC. Highs Tue in the m-u80s. Highs Wed in the
l-m80s.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
As of 115 PM EDT Wednesday...
VRB VFR CIGS through this evening w/ potential flight restrictions
(due to brief IFR/MVFR CIGS/VSBYS in tstms) and gusty SSW winds
to 20-30 kt. Highest PROB for tstms at SBY. SCT-numerous
SHRAS/tstms tapering W-E across the FA through about 02-04Z/02.
Winds shift to the W-NW behind a cold front after 06Z/02.
Dry/VFR conditions return Thu through the upcoming weekend. NNE
winds will be a bit gusty near the coast Thurs into early Fri.
&&
.MARINE...
As of 345 PM EDT Wednesday...
Ida's remnant low is currently located over north central VA near
the WV border moving slowly NE. Winds across the local waters have
responded quickly to the steepening pressure gradient with southerly
flow 20-30 kt and gusts 30-40 kt over a large portion of the area.
Waves are 2-4 ft with seas generally 3-5 ft.
Opted to upgrade the entire Ches Bay and coastal zones to a Gale
Warning with SCAs in place for the rivers and sound. Conditions
should begin to improve late tonight as the low begins to move
offshore along the NJ/NY coast. Current Gale Warning headlines are
set to expire at 1am and will need to be replaced with SCA
headlines. The trailing cold front will cross the waters tonight
with southerly flow becoming NW and N behind the boundary. Much
cooler and drier air will filter southward behind the front,
fostering deep mixing with winds remaining in the 20-25 range with
gusts to 30 kt. Waves build to 3-5 ft in the bay through Thursday
afternoon before slowly subsiding into Friday morning. Seas build to
4-6 ft S and 5-8 ft N tonight. Seas will subside modestly in the
N/NW flow behind the front but will maintain 4-6 ft through Thursday
night before falling below 5 ft Friday morning.
Much calmer marine conditions are expected Friday and Saturday as
high pressure builds in. The second half of the weekend will see an
increase in SW winds as high pressure moves offshore and low
pressure dips southward from the Great Lakes.
High rip current risk is expected at all beaches on Thursday.
&&
.TIDES/COASTAL FLOODING...
As of 430 AM EDT Wednesday...
Increasing southerly flow up the Ches Bay may result in some minor
flooding issues at Cambridge/Bishops Head/Crisfield MD and
Lewisetta VA with the high tide cycle tonight. Some additional
nuisance (potentially approaching minor thresholds) flooding in
the middle and lower Bay into Thu morning.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Warning from 8 PM this evening to 6 AM EDT
Thursday for MDZ021>023.
NC...None.
VA...Coastal Flood Advisory from 8 PM this evening to 4 AM EDT
Thursday for VAZ077-078-099.
MARINE...Small Craft Advisory until 7 PM EDT Thursday for ANZ633-
635>638.
Gale Warning until 1 AM EDT Thursday for ANZ630>632-634-650-
652-654-656-658.
&&
SYNOPSIS...MPR
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...ALB
AVIATION...ALB/MPR
MARINE...RHR
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 1, 4:39 PM EDT, 2 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 439 PM EDT Wed Sep 1 2021 MDZ024-VAZ064-075-076-082>086-089-090-093-095>097-517>525-022045- Inland Worcester-Caroline-Westmoreland-Richmond-Charles City- New Kent-Gloucester-Middlesex-Mathews-Surry-James City-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Western King William- Eastern King William-Western King and Queen-Eastern King and Queen- Western Essex-Eastern Essex-York-Newport News-Hampton/Poquoson- 439 PM EDT Wed Sep 1 2021 ...TORNADO WATCH 482 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, east central Virginia, eastern Virginia, north central Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-VAZ048-060>062-065>069-079>081-087-088-092- 509>516-022045- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Fluvanna-Prince Edward-Cumberland-Goochland- Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie- Prince George-Greensville-Sussex-Southampton-Western Louisa- Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- 439 PM EDT Wed Sep 1 2021 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ098-100-022045- Maryland Beaches-Virginia Beach-Northampton- 439 PM EDT Wed Sep 1 2021 ...TORNADO WATCH 482 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ099-022045- Accomack- 439 PM EDT Wed Sep 1 2021 ...TORNADO WATCH 482 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT THURSDAY... ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. MODERATE RIP CURRENT RISK. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>023-022045- Dorchester-Wicomico-Somerset- 439 PM EDT Wed Sep 1 2021 ...TORNADO WATCH 482 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...COASTAL FLOOD WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT THURSDAY... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Coastal Flood Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ077-078-022045- Northumberland-Lancaster- 439 PM EDT Wed Sep 1 2021 ...TORNADO WATCH 482 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT THURSDAY... This Hazardous Weather Outlook is for eastern Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-022045- Eastern Currituck- 439 PM EDT Wed Sep 1 2021 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 1, 4:22 PM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
422 PM EDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 2 NW CHRIST CHURCH 37.70N 76.45W
09/01/2021 LANCASTER VA 911 CALL CENTER
TREE BRANCHES DOWN ON POWER LINES NEAR MORAN
CREEK RD.
&&
JKPLocal storm report, Sep 1, 4:34 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
434 PM EDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND DMG KINGS POINT 37.24N 76.70W
09/01/2021 JAMES CITY VA DEPT OF HIGHWAYS
TREE DOWN ON KINGSPORT DR NEAR CROWNPOINT
RD.
&&
JOLocal storm report, Sep 1, 4:47 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
447 PM EDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FUNNEL CLOUD EAST NEW MARKET 38.59N 75.92W
09/01/2021 DORCHESTER MD 911 CALL CENTER
OFFICERS FOLLOWING A FUNNEL CLOUD NEAR EAST
NEW MARKET.
&&
JOLocal storm report, Sep 1, 4:59 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
459 PM EDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TORNADO 2 NW HURLOCK 38.65N 75.90W
09/01/2021 DORCHESTER MD 911 CALL CENTER
TORNADO ON THE GROUND NEAR NEW MARKET.
&&
JOLocal storm report, Sep 1, 5:17 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
517 PM EDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TORNADO 1 NNE HURLOCK 38.65N 75.86W
09/01/2021 DORCHESTER MD TRAINED SPOTTER
VIDEO OF A TORNADO CROSSING GRAVEL BRANCH
RD.
&&
JOSpecial weather statement, Sep 1, 6:48 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Wakefield VA
648 PM EDT Wed Sep 1 2021
MDZ021>024-012330-
Dorchester MD-Wicomico MD-Somerset MD-Inland Worcester MD-
648 PM EDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of Somerset, Wicomico,
northwestern Worcester and northeastern Dorchester Counties through
730 PM EDT...
At 647 PM EDT, strong thunderstorms were located along a line
extending from near Vienna to 6 miles southwest of Hebron to 6 miles
northwest of Marion Station. Movement was northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Salisbury, Fruitland, Princess Anne, University Of Maryland Eastern
Shore, Salisbury University, Delmar, Hebron, Sharptown, Vienna,
Westover, Parsonsburg, West Pocomoke, Pittsville, Willards, Mardela
Springs, Galestown, Brookview, Eldorado, Whitehaven and Trinity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
A Tornado Watch remains in effect until 700 PM EDT for southeastern
Maryland.
&&
LAT...LON 3846 7569 3845 7533 3824 7535 3797 7589
3801 7588 3808 7578 3806 7581 3806 7587
3810 7587 3814 7579 3814 7586 3821 7585
3822 7582 3825 7584 3826 7581 3826 7584
3833 7583 3856 7594 3865 7572
TIME...MOT...LOC 2247Z 236DEG 40KT 3853 7586 3836 7578 3807 7583
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
MRDThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:40 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester, Somerset, Wicomico | 50 min |
| Sep 1, 3:03 PM EDT | Tornado Warning | AKQ | Somerset, Wicomico | 27 min |
| Sep 1, 3:56 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester, Somerset, Wicomico | 49 min |
| Sep 1, 4:07 PM EDT | Beach Hazards Statement | AKQ | Worcester | 28 hr |
| Sep 1, 4:07 PM EDT | Coastal Flood Warning | AKQ | Dorchester, Somerset, Wicomico | 12 hr |
| Sep 1, 4:09 PM EDT | Tornado Warning | AKQ | Dorchester | 36 min |
| Sep 1, 4:25 PM EDT | Tornado Warning | AKQ | Dorchester | 35 min |
| Sep 1, 4:58 PM EDT | Tornado Warning | AKQ | Dorchester | 32 min |
| Sep 1, 5:04 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester, Wicomico | 41 min |
| Sep 1, 6:48 PM EDT | Special Weather Statement | AKQ | Somerset, Wicomico | 42 min |
| Sep 1, 6:53 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester, Somerset, Wicomico | 52 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.